MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA COMBINED PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA COMBINED PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION
Model Number BL5523W
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Further investigation underway.
 
Event or Problem Description
The user facility in mauritius reported one of the trocar broke in the patient's eye at the end of the vitrectomy procedure.The incision was enlarged to remove the cannula.There was no impact or injury to the patient.The patient is stable.
 
Additional Manufacturer Narrative
Although the product was not returned for evaluation, photos were supplied by the customer.It appears the polyamide sleeve has separated from the trocar.However, the product was not returned for evaluation.The cause is unknown.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Investigation complete.

Brand Name
23 GA COMBINED PROCEDURAL PACK WITH WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key8518899
Report Number0001920664-2019-00071
Device Sequence Number1839447
Product Code HQC
UDI-Device Identifier20757770058178
UDI-Public(01)20757770058178(17)190708
Combination Product (Y/N)Y
Initial Reporter CountryMP
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/08/2019
Device Model NumberBL5523W
Device Lot NumberW1141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;